Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Tools for the Symbolic Computation of Asymptotic Expansions
Authors

D. Andrews
J. Stafford
Journal / Anthology

Journal of the Royal Statistical Society
Year: 1993
Volume: 55
Issue: 3
Page range: 613-627
Description

This paper describes a collection of procedures for the systematic computation of asymptotic expansions that are common in statistical theory and practice: expansion of functions of sums of independent and identically distributed random variables. The procedures permit the expansion of maximum likelihood estimates, the associated deviance or drop in likelihood and more general functions of random variables with distributions involving one or more parameters. The procedures are illustrated with examples involving general and specific laws.
Subject

*Mathematics > Probability and Statistics